MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PARTIAL TIBIAL CEMENTED SIZE E RIGHT MEDIAL; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PARTIAL TIBIAL CEMENTED SIZE E RIGHT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42528200508 - partial articular surface right medial size e 8 mm thickness - 64660743.42558000402 - partial femur cemented size 4 right medial - 64750404.Report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-02827, 3007963827-2021-00225.
 
Event or Problem Description
It was reported that the patient underwent an initial knee arthroplasty.Subsequently, the patient suffered a medial tibial plateau fracture under the tibia.There were no contributing factors related to the event.The patient had good bone quality.The fracture healed, however, the patient was revised approximately 3 months post-implantation due to continued pain.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.= no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records provided were not provided.X-ray review by third party hcp states that medial compartment hemi arthroplasty was seen with oblique fracture involving the medial tibial plateau and associated subsidence of the tibial component of the hemi arthroplasty.Additionally, radiolucency was seen at the bone cement interface of the femoral component of a medial hemi arthroplasty which suggest loosening.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PARTIAL TIBIAL CEMENTED SIZE E RIGHT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12553834
Report Number3007963827-2021-00224
Device Sequence Number11908193
Product Code HSX
UDI-Device Identifier00880304812697
UDI-Public(01)00880304812697(17)301120(10)64851015
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42538000502
Device Lot Number64851015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight100 KG